Dentures are a popular and reliable option for people missing their natural teeth. Denture adhesive is generally considered safe and effective, although some people report experiencing side effects such as diarrhoea. This claim has generated discussion and concerns from denture users and medical professionals. This article examines the possible connection between using denture adhesive and getting diarrhoea.
What is the connection between diarrhoea and denture adhesive?
There is a connection between diarrhoea and denture adhesive. Denture adhesive, an effective way of securing dentures, can often result in stomach problems, such as diarrhoea.
Excessive intake of Zinc: a possible reason for this connection is a component of some denture adhesives. Zinc is required in small quantities for human health and is present in several adhesives. However, consuming too much Zinc might cause diarrhoea and upset stomach.
Poor hygiene: Denture adhesive can occasionally result in poor hygiene habits, exacerbating digestive problems. Small amounts of adhesive may be ingested due to improper denture cleaning or improper removal of adhesive residue. This consumption could worsen the gastrointestinal tract, which could cause diarrhoea.
Excessive denture adhesive use: Too much adhesive may cause unpleasant side effects or discomfort. It’s crucial to use denture adhesive as instructed and in the proper quantity. Contact a dental specialist if you have any negative side effects after using denture adhesive.
Who are Individuals at higher risk of adverse reactions?
People more likely to experience negative effects from denture adhesive include those who:
Have pre-existing allergies: Zinc, latex, or certain adhesives may cause allergic reactions in some people who use denture adhesive.
Weak immune system: Adverse dental adhesive reactions may be more likely in those with diseases like cancer, HIV/AIDS or receiving immunosuppressive therapies.
How to lower the chance of diarrhoea after using denture adhesive
The following actions can be taken to lessen the chance of diarrhoea from using denture adhesive.
Select the Right Adhesive: Choose denture adhesives free of Zinc. Adhesives containing Zinc may cause digestive problems such as diarrhoea. Look for products with the label “zinc-free” clearly printed on them.
Apply the directions as directed: Read and follow the denture adhesive’s instructions carefully. Applying too much adhesive increases the risk of accidental ingestion, which can result in diarrhoea and other gastrointestinal troubles.
Clean dentures properly:
- Ensure appropriate denture cleaning before using adhesive.
- Ensure your dentures have been well-cleaned.
- Brush your dentures gently to remove any remaining debris after cleaning them with a quality denture cleanser.
Do not ingest adhesive: When applying denture adhesive, try to keep any extra substance from getting on your oral tissues. Constantly ingesting adhesive might cause stomach distress. Rinse your mouth out if you unintentionally swallow some adhesive.
Look for alternatives: It would be best to visit your dentist or stop by the denture shop if denture adhesive frequently results in diarrhoea. They could recommend substituting adhesives or modifying or adjusting your dentures to eliminate the need for adhesive.
In conclusion, it’s crucial to remember that different people may respond differently to denture adhesive; thus, not everyone who uses it will get diarrhoea. The probable connection between denture adhesive and digestive problems must be understood. To identify the actual cause and receive the best care, a person using denture adhesive should seek medical guidance if they develop persistent diarrhoea or other digestive issues.